August 15 2012, 12:43 pm PT | Posted in: Drugs
The top of my hair looks like it’s thinning when it’s wet or when you apply gel (can see the scalp). Currently I’m 24, and when I looked back to pictures from 8 years ago, it seems that I had the same thing. I went to a dermatologist who mentioned mild miniaturization and pushed propecia.
My question is it possible my hair has always been like this, and there is no hair loss or miniaturization at all? He did not want to look at any pictures from my young age. I recently took notice because I have friends losing hair and became fixated on it. When my hair is dry you cannot see my scalp.
Propecia is an elective medication you take for treating androgenic alopecia. If you do not believe you need it, do not take it. If you do not want to take it, do not take it. If you think your doctor is wrong, then get a second opinion. I’m curious to know why you saw a doctor for thinning hair when you didn’t think your were losing hair.
Some hair styles can cause your hair to look thinner. Direct light can also do that. Perhaps your hair gel is sticking your hair together and causing more scalp to show through, giving the illusion of thinning. I really have no way to know.